MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Mesh Pre-Shaped; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Mesh Pre-Shaped; Surgical Mesh
Catalog Number 0113710
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Fatigue (1849); Neuropathy (1983); Myalgia (2238); Hernia (2240); Discomfort (2330); Arthralgia (2355)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported in summary per ansm no (b)(4): reportedly, "my pain relating to the hernia prosthesis began in (b)(6) 2025.I underwent surgery (pre-shaped mesh implant) on (b)(6) 2020 following the detection of an inguinal hernia in 2019.Apart from sporadic pain that tended to go away, i did not have any major problems with this prosthesis for the first four years.In (b)(6) 2025, following a sudden awkward movement, i experienced severe pain in my groin.As this pain was very similar to that of an inguinal hernia, i assumed it would eventually go away.This was not the case, however, and the pain became chronic." 2026, patient reported joint and muscle pain, fatigue and weakness.Patient attended the ed where neuropathic pain was diagnosed, ct scan revealed no recurrent hernia.Multiple investigations including mri, abdominal and pelvic ct scan, blood tests and ultrasound, no diagnosis was identified to explain the hernia-related pain.Several specialists suggested the hernia prosthesis may be the cause.As of (b)(6) 2026, patient reported severe chronic hernia pain radiating through the pelvic region, thigh and abdomen, severe and constant muscle and joint pain affecting quality of life, and partial relief with laroxyl.Patient stated, "i am convinced that my hernia prosthesis is the cause of my problems," and was seeking evidence of immune rejection.Apart from a minor inguinal hernia, no precise diagnosis had been established.On (b)(6) 2026 - abdominal/pelvic ct scan for abdominal/right inguinal pain following right inguinal hernia repair in 2020.Results showed no recurrence of the right inguinal hernia, no inguinal collection or hematoma, and no abdominal or inguinal abnormalities to explain the symptoms.Anterior slippage of l5 with bilateral isthmic lysis was noted.(b)(6) 2026 - ed visit - patient reported one month of abdominal pain at the hernia repair site, worsening after moving house and carrying heavy loads.Clinical examination revealed right inguinal pain, bowel dysfunction, nausea or vomiting.Ct scan was normal.Gl surgery recommended inguinal ultrasound and pain management consultation for neuropathic pain.(b)(6) 2026 - patient reported approximately six months of worsening right groin pain."since his operation, he has described discomfort in the groin area with occasional pain.The onset of this intense pain appears to coincide with physical exertion experienced approximately six months ago." the pain was constant, worsened with physical exertion and radiated to the scrotum.Additional radiating pain extended from the buttock and root of the right thigh to the sole of the foot.Mri, ct scan, and ultrasound showed mild l5-s1 discopathy.Lamaline provided partial relief.(b)(6) 2026 - consult, clinically, no evidence of recurrence, confirmed by the ct scan of (b)(6) 2026.The pain does not have neuropathic characteristics and in my view, has a nociceptive and probably neuroplastic component due to the presence of numerous atypical radiations and a link to food intake it is responsible for a complete cessation of activities, accompanied by marked catastrophising.He also experiences sensations of temporal and spatial disorientation and diffuse radiating pain in the limbs during pain peaks.For my part, i therefore do not support a diagnosis of a nerve conflict or any other post-operative complication that might justify surgical treatment, even exploratory surgery, given the risk that it could be futile or debilitating.(b)(6) 2026 - ct scan small direct right inguinal hernia containing fatty tissue.No other abnormalities were observed.Anterior spondylolisthesis at l5-s1 with bilateral isthmic lysis was noted.
 
Additional Manufacturer Narrative
As reported, the patient experienced multiple postoperative complications following implantation of the pre-shaped mesh.The patient was evaluated by treating physicians and underwent diagnostic imaging; however, the cause of the reported symptoms has not been established.Contact information was not provided.Furthermore, due to european privacy regulations, additional patient and case information could not be obtained.As a result, the investigation is limited to the information currently available.Based on the information provided, no conclusions can be drawn regarding the degree to which the implanted mesh may have caused or contributed to the patient's postoperative complications.Hernia recurrence and pain are clinically understood potential complications of surgery/use of the device and are listed in the adverse reactions section of the instructions-for-use, supplied with the device, as possible complications.A review of manufacturing records was performed and found that the device was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 501 units released for distribution.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bard Mesh Pre-Shaped
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50101363
Report Number1213643-2026-00994
Device Sequence Number15953470
Product Code FTL
UDI-Device Identifier00801741030703
UDI-Public(01)00801741030703(17)240428(10)HUDR1596
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Catalogue Number0113710
Device Lot NumberHUDR1596
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Initial Report FDA Received Date07/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight158 LB